Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help
Apr 22, 2009

Dr.KH I been on Kaletra and Trvada since July 2008 , now my virus is CD4 is 604 and VL is undetectable. I take 2 Kaletra and 1 Truvada in the mornings after breakfast and 2 kaletra around 10pm -I don't get that much diarrhea but sometimes after 1 or 2 hour after lunch I get stomach cramps and one explosive diarrhea , them the next morning my stool is normal again , sometimes I take imodium in the morning to prevent this situation, Should I switch to 1 Truvada and 2 Kaletra at night and 2 Kaletra in the Morning. Thanks.

Response from Dr. Henry

For some patients a switch to an alternative protease inhibitor such as boosted atazanavir or darunavir might help with loose stools. Calcium supplements, increased fiber intake, increase in lactobacilli (yogurt or macrobiotics) may variably help some patients with intermittent loose stools possibly due to protease inhibitors. A subset of patients have loose stools from Truvada which may improve with a switch to Epzicom if appropriate otherwise. KH



Previous
Side effects of HIV treatments
Next
isentrees, viread, zerit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement